Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 193, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 16, 2005, 7:02 PM MDT for Harding County, New Mexico. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2005, 7:02 PM MDT (01:02 UTC)
- Expired
- Aug 16, 2005, 8:00 PM MDT
- In force
- 58 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Harding County, NM
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 1.0 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 2101 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 3:08 PM MDT, 3 hours 54 minutes earlier.
Area forecast discussion, Aug 16, 3:08 PM MDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 308 PM MDT TUE AUG 16 2005 .DISCUSSION...TSRA PRODUCTION SO FAR A LITTLE LESS THAN EXPECTED...ESPECIALLY N AND W...SO DRY AIR ALOFT HAS TAKEN MORE OF A TOLL ON THE MOISTURE LADEN UPWARD BOUND AIR PARCELS THAN ANTICIPATED. SEEMS CURIOUS GIVEN THE LOWER...MIDDLE AND UPPER LEVEL FEATURES THAT WERE ENTERING/APPROACHING NM. ASSOCIATED LIFT AND GOOD AND RELATIVELY DEEP LOW LEVEL MOISTURE HAS OBVIOUSLY NOT BEEN ENOUGH TO OVERCOME THE PRESUMED DRY AIR ENTRAINMENT OF THE UPDRAFTS. THE ONE FEATURE THAT HAS TO SOME DEGREE LIVED UP TO POTENTIAL IS THE EASTBOUND OUTFLOW NOW ENTERING MID RIO GRANDE VALLEY. SOME ACTIVITY ON IT AND SO PARTS OF KABQ METRO AREA TO GET SOME RAIN...BUT BEFORE THIS LATEST FORECAST PACKAGE ACTUALLY TAKES EFFECT SO 1ST PERIOD POPS NOT REFLECTING THIS. FARTHER OUT IN TIME...COMPUTER MODELS STILL ADVERTISING THE DRIER PERIOD MIDWEEK THEN MOISTENING THEREAFTER. SO HAVE BEEFED UP OR EXTENDED FARTHER TO N AND E THE POPS ASSOCIATED WITH THIS SURGE. ALSO IT APPEARS TO BEGIN A LITTLE SOONER...THU TO THU NIGHT PERIOD RATHER THAN FRI. GIVEN THAT MOISTURE SURGES LIKE THIS OFTEN ARE STRONGER THAN EXPECTED EARLY ON POPS MAY HAVE TO BE TWEAKED FURTHER UP DURING THE THU OR FRI PERIOD. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 59 88 60 87 / 20 10 10 20 GALLUP.......................... 52 84 54 80 / 20 10 10 20 GRANTS.......................... 53 85 54 81 / 20 10 10 20 GLENWOOD........................ 55 89 59 86 / 20 20 30 30 CHAMA........................... 45 78 46 75 / 30 10 10 20 LOS ALAMOS...................... 51 82 53 81 / 20 10 10 10 RED RIVER....................... 39 74 38 73 / 30 10 10 20 TAOS............................ 48 84 47 82 / 20 10 10 10 SANTA FE........................ 51 83 53 82 / 20 10 10 10 SANTA FE AIRPORT................ 55 87 56 84 / 20 10 10 10 ESPANOLA........................ 53 89 56 88 / 20 10 10 10 ALBUQUERQUE HEIGHTS............. 64 89 66 86 / 20 10 10 10 ALBUQUERQUE VALLEY.............. 60 91 66 87 / 20 10 10 10 ALBUQUERQUE FOOTHILLS........... 61 88 62 85 / 20 20 20 20 ALBUQUERQUE WEST MESA........... 63 90 64 87 / 20 10 10 10 SOCORRO......................... 62 90 63 89 / 30 10 10 10 SANDIA PARK/CEDAR CREST......... 54 81 54 78 / 20 20 20 20 MORIARTY/ESTANCIA............... 52 86 54 83 / 30 10 10 10 CARRIZOZO....................... 60 90 59 88 / 20 20 20 20 RUIDOSO......................... 52 81 53 82 / 20 30 30 30 RATON........................... 51 88 51 86 / 30 0 0 0 LAS VEGAS....................... 52 84 53 83 / 20 10 10 10 ROY............................. 56 89 58 86 / 30 0 0 0 CLAYTON......................... 61 92 62 91 / 30 0 0 0 SANTA ROSA...................... 58 94 62 93 / 30 0 0 0 TUCUMCARI....................... 64 96 65 97 / 30 0 0 0 FORT SUMNER..................... 63 95 65 95 / 30 0 0 0 CLOVIS.......................... 64 93 65 95 / 30 0 0 0 PORTALES........................ 63 94 65 96 / 30 10 10 10 ROSWELL......................... 66 96 68 97 / 30 10 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 43
Hazardous weather outlook, Aug 16, 5:34 AM MDT, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 534 AM MDT TUE AUG 16 2005 NMZ001>021-026-171200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 534 AM MDT TUE AUG 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 23
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 6:45 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 31 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.